Newly published research has raised concern about the possibility that statin drugs are damaging the eyes of those taking them. Titled, "Age-related cataract is associated with type 2 diabetes and statin use," and published in the journal Optometry and Vision Science, researchers found that those taking statin drugs had 48% higher risk of pathological eye lense changes (nuclear sclerosis and cortical cataract) associated with increased opacity, i.e. cataracts.
As far back as 1990 research published in the journal Experimental Eye Research discussed the potential that statin drugs have cataractogenic properties noting "[statin drugs] may result in an increased concentration of inhibitor [statin] in the outer cortical region of the lens where cholesterol synthesis is critical, thereby resulting in the development of opacities."[i] Other studies can be found supporting the cataract-statin link, which are located for your convenience on our database here: Statin-Cataract Research.
Statin drugs have now been linked to over 300 adverse health effects, including, ironically, statin-induced cardiotoxicity itself. Beyond the obvious problem of statin-associated muscle damage (78 studies) – remember, the heart is a muscle – there is the equally concerning problem of statin-induced neurotoxicity (53 studies).
Given the fact that that the heart is a highly innervated muscle, that is, nerve-dense muscle, the primary justification for prescribing them appears to be defunct, especially considering that the chemical class is, according to an accumulating body of clinical evidence, contributing to two orders of magnitude greater adverse health effects than their purported therapeutic ones.
The eye, in certain respects, is an extension of the nervous system, which could be described poetically as "growing towards the light like a plant." Since the optic nerve actually differentiates from the neural tube in embryogenesis, this metaphor is not so far-fetched.
Due to the eye's neurologically rooted physiology, statin-associated neurotoxicity, therefore, may have direct adverse effects on the organ of vision. Also, since cholesterol is a primary building block of both the brain and the eye, any chemical which interferes with cholesterol synthesis will adversely affect their structure-function. As stated in a recent article published in the Journal of Membrane Biology: "The most unique feature of the eye lens fiber-cell plasma membrane is its extremely high cholesterol content....Saturation with cholesterol smoothes the phospholipid-bilayer surface, which should decrease light scattering and help to maintain lens transparency."[ii]
How long will it take medical doctors and their patients to see the truth? Will it take being physically blinded before they arrive at this awareness? Eye-associated adverse effects, including loss of vision, may be the tipping point when it comes to recognizing the profound range of damaging health effects associated with statin drug use.
You can support this information by voting on Reddit HERE
[i] R J Gerson, J S MacDonald, A W Alberts, J Chen, J B Yudkovitz, M D Greenspan, L F Rubin, D L Bokelman. On the etiology of subcapsular lenticular opacities produced in dogs receiving HMG-CoA reductase inhibitors. Exp Eye Res. 1990 Jan ;50(1):65-78. PMID: 2307197
[ii] Witold K Subczynski, Marija Raguz, Justyna Widomska, Laxman Mainali, Alexey Konovalov. Functions of cholesterol and the cholesterol bilayer domain specific to the fiber-cell plasma membrane of the eye lens. J Membr Biol. 2012 Jan ;245(1):51-68. Epub 2011 Dec 30. PMID: 22207480
This article first appeared at GreenMedInfo. Please visit to access their vast database of articles and the latest information in natural health.
BE THE CHANGE! PLEASE SHARE THIS USING THE TOOLS BELOW